Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 577, NWS Norman, OK

August 5, 2015Logan County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 5, 2015, 8:05 PM CDT for Logan County, Oklahoma County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2015, 8:05 PM CDT (01:05 UTC)
Expired
Aug 5, 2015, 8:30 PM CDT
In force
25 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Logan County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:09 PM CDTHAIL 19 Sse Guthrie, OKVIA MPING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2563 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.1
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS54 KOUN 060105
SVROUN
OKC083-109-060130-
/O.NEW.KOUN.SV.W.0577.150806T0105Z-150806T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 830 PM CDT

* AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  ARCADIA...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN EDMOND...LUTHER AND ARCADIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3573 9742 3584 9740 3583 9714 3554 9716
TIME...MOT...LOC 0105Z 300DEG 18KT 3577 9735 

HAIL...1.25IN
WIND...60MPH
 
$$

..SPEG.
1 follow-up statement
924 
WWUS54 KOUN 060121
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT WED AUG 5 2015

OKC083-109-060130-
/O.CON.KOUN.SV.W.0577.000000T0000Z-150806T0130Z/
OKLAHOMA OK-LOGAN OK-
821 PM CDT WED AUG 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN OKLAHOMA AND SOUTHEASTERN LOGAN COUNTIES...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ARCADIA...MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. ONE INCH HAIL 
WAS REPORTED 9 MILES SOUTH-SOUTHEAST OF GUTHRIE AT 809 PM.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN EDMOND...LUTHER AND ARCADIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3570 9738 3580 9737 3581 9714 3554 9716
TIME...MOT...LOC 0121Z 334DEG 16KT 3572 9731 

HAIL...1.25IN
WIND...70MPH
 
$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:02 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Aug 5, 3:02 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT WED AUG 5 2015

.DISCUSSION...
SO FAR THIS AFTERNOON...THE BEST CU DEVELOPMENT HAS BEEN ALONG
A POTEAU TO MCALESTER TO HOLDENVILLE AND SEMINOLE LINE. WILL KEEP
SLIGHT CHANCES NEAR THIS AREA FOR LATE AFTERNOON AND EVENING
THUNDERSTORMS. NORTHWEST OF THIS AREA...AN OUTFLOW BOUNDARY IS
DRIFTING BACK TO THE NORTH PER KTLX. SHOULD STORMS FORM...A FEW
COULD PRODUCE RATHER STRONG WINDS AND SOME HAIL...BUT BETTER SHEAR
WILL REMAIN NORTH.

ANOTHER SURFACE BOUNDARY WILL MOVE INTO FAR NORTHERN OKLAHOMA
BY THIS EVENING. THIS BOUNDARY IS EXPECTED TO STALL BY THURSDAY
MORNING.

RATHER UNCOMFORTABLE AND DANGEROUS HEAT CAN BE EXPECTED THURSDAY
AS WELL AS THE NEXT SEVERAL DAYS. FOR THURSDAY...THE HIGHEST HEAT
INDEX VALUES SHOULD OCCUR NEAR AND EAST OF HIGHWAY 81. A HEAT
ADVISORY WILL BE ISSUED FOR THIS AREA.

A MID AND UPPER LEVEL RIDGE CENTERED OVER NEW MEXICO...WILL SHIFT
EASTWARD THROUGH THE WEEKEND. THIS WILL BRING AN EXTENDED PERIOD
OF DRY CONDITIONS ALONG WITH VERY HOT TEMPERATURES. HOW QUICKLY
THE NEAR SURFACE MOISTURE DECREASES THROUGH THE WEEKEND AND
RELATED HEAT INDEX VALUES IS UNCERTAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  98  78 100 /  20   0   0   0
HOBART OK         75 104  78 104 /  10   0   0   0
WICHITA FALLS TX  79 103  80 104 /   0   0   0   0
GAGE OK           71 101  75 100 /   0   0   0   0
PONCA CITY OK     72  95  76  98 /  10   0  10  10
DURANT OK         79 101  80 103 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ013-018>020-
     024>032-039>043-045>048-050>052.

     HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR OKZ007-008-012-
     013-018>020-024>032-039>043-045>048-050>052.

TX...NONE.
&&
Hazardous weather outlook, Aug 5, 11:52 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT WED AUG 5 2015

OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ALONG
AND NEAR AN OUTFLOW BOUNDARY IN CENTRAL OKLAHOMA. AREAS ALONG AND
SOUTH OF EL RENO...OKLAHOMA CITY AND SEMINOLE WILL HAVE THE BEST
CHANCE. IF STORMS FORM...WIND GUSTS TO 65 MPH AND QUARTER SIZED
HAIL WILL BE POSSIBLE. HEAVY DOWNPOURS AND CLOUD TO GROUND
LIGHTNING WILL ALSO BE A CONCERN. THE POTENTIAL FOR ANY SEVERE
STORMS WILL END AFTER SUNSET.

.HEAT...
TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES ARE EXPECTED TO
RETURN TO MUCH OF OKLAHOMA AND NORTH TEXAS TODAY. A HEAT ADVISORY
IS IN EFFECT FOR PARTS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST
OKLAHOMA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.HEAT...
TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES ARE EXPECTED TO
CONTINUE ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS THURSDAY THROUGH
EARLY NEXT WEEK. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS
WILL LIKELY BE NECESSARY.

.THUNDERSTORMS...
THERE IS A LOW CHANCE FOR THUNDERSTORMS ACROSS NORTHERN OKLAHOMA
SUNDAY NIGHT THROUGH MONDAY NIGHT.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Aug 5, 8:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
801 PM CDT WED AUG 5 2015

OKZ019-025-026-060130-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
801 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA...
SOUTHEASTERN LOGAN AND CENTRAL LINCOLN COUNTIES UNTIL 830 PM CDT...

AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ARCADIA...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED 4 MILES SOUTHEAST OF MERIDIAN.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3559 9727 3561 9672 3583 9707 3581 9742
TIME...MOT...LOC 0059Z 306DEG 20KT 3577 9734 3578 9720

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:01 PM CDTSpecial Weather StatementOUNLincoln29 min
Aug 5, 8:29 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma46 min
Aug 5, 8:50 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma40 min
Aug 5, 9:13 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma20 min
Aug 5, 9:37 PM CDTSpecial Weather StatementOUNOklahoma23 min
Aug 5, 9:50 PM CDTSevere Thunderstorm WarningOUNOklahoma40 min
Aug 5, 10:19 PM CDTSevere Thunderstorm WarningOUNCleveland29 min
Aug 6, 3:40 AM CDTExcessive Heat WatchOUNAtoka, Bryan, Canadian, Carter, Cleveland, Coal and 22 more23 hr
Aug 6, 2:35 PM CDTHeat AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 28 more29 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.